Stephen J. Schueler, M.D.

Overview Incidence Risk Factors Symptoms Evaluation Treatment questions for doctor specialist Home Care warning signs Outlook Complications Underlying Cause

Digoxin Toxicity Underlying Cause

Digoxin toxicity occurs when too much of the drug accumulates in the body. This may occur if the dose is too high, the body suddenly becomes more sensitive to the drug, or the body is unable to remove the drug from the bloodstream.

Causes include:

Last Updated: Jan 28, 2011 References
Authors: Stephen J. Schueler, MD; John H. Beckett, MD; D. Scott Gettings, MD
Copyright DSHI Systems, Inc. Powered by: FreeMD - Your Virtual Doctor

PubMed Digoxin Toxicity References
  1. Davey M. Calcium for hyperkalaemia in digoxin toxicity. Emerg Med J. 2002 Mar;19(2):183. [11904281]
  2. Fee WH Jr. Activated charcoal safe and effective for digoxin toxicity. Am J Med. 2004 Mar 15;116(6):430. [15006596]
  3. Miura T, Kojima R, Sugiura Y, Mizutani M, Takatsu F, Suzuki Y. Effect of aging on the incidence of digoxin toxicity. Ann Pharmacother. 2000 Apr;34(4):427-32. [10772425]
  4. Thompson CA. FDA approves digoxin-toxicity remedy. Am J Health Syst Pharm. 2001 Nov 1;58(21):2021. [11715821]
FreeMD is provided for information purposes only and should not be used as a substitute for evaluation and treatment by a physician. Please review our terms of use.